Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2013, 9:24 PM CDT for McPherson County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2013, 9:24 PM CDT (02:24 UTC)
- Expired
- Apr 9, 2013, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McPherson County, KS
The radar
The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
039 WUUS53 KICT 100224 SVRICT KSC113-100315- /O.NEW.KICT.SV.W.0022.130410T0224Z-130410T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 924 PM CDT TUE APR 9 2013 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MCPHERSON...MARQUETTE AND LINDSBORG. THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 57 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783 TIME...MOT...LOC 0224Z 214DEG 23KT 3838 9775 HAIL...1.00IN WIND...<50MPH $$
2 follow-up statements
625 WWUS53 KICT 100235 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 935 PM CDT TUE APR 9 2013 KSC113-100315- /O.CON.KICT.SV.W.0022.000000T0000Z-130410T0315Z/ MCPHERSON KS- 935 PM CDT TUE APR 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON COUNTY UNTIL 1015 PM CDT... AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF MCPHERSON...AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LINDSBORG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783 TIME...MOT...LOC 0235Z 210DEG 37KT 3849 9768 HAIL...1.00IN WIND...<50MPH $$ CARUSO
590 WWUS53 KICT 100248 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT TUE APR 9 2013 KSC113-100257- /O.CAN.KICT.SV.W.0022.000000T0000Z-130410T0315Z/ MCPHERSON KS- 948 PM CDT TUE APR 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783 TIME...MOT...LOC 0247Z 210DEG 37KT 3860 9760 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:47 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 9, 7:47 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 747 PM CDT TUE APR 9 2013 .UPDATE... ISSUED AT 745 PM CDT TUE APR 9 2013 SVR TSRA CONTINUE TO LINE UP ALONG NNE-SSW ORIENTED 850-MB COLD FRONT THAT IS MOVG VERY SLOWLY E THIS EVENING WHICH WOULD BE EXPECTED GIVEN THAT THE MID-UPR CYCLONE IS LIKEWISE MAKING VERY SLOW EWD PROGRESS. PER THESE REASONS HAVE FINE-TUNED POPS/WX/QPF TO SHIFT HIGHEST POPS FURTHER W THRU ~10PM...THUS LOWERING POPS CONSIDERABLY ACROSS SE KS DURING THIS PERIOD. PRECIP MODE ALONG NW CORRIDOR CHALLENGING TO SAY THE LEAST WITH -SN -FZRA & IP ALL BEING REPORTED SINCE ~630PM. WX GRIDS HAVE LIKEWISE FINE-TUNED WX GRIDS TO NO DOUBT REFLECT THESE MOST RECENT TRENDS. UPDATE ISSUED AT 551 PM CDT TUE APR 9 2013 SURFACE-BASED CONVECTION HAS BEEN SLOW TO DEVELOP ALONG THE SURFACE COLD FRONT ALONG/EAST OF THE TURNPIKE CORRIDOR SO FAR...LIKELY DUE TO THE VERY SHALLOW NATURE OF THE COLD AIR NOT ABLE TO DIMINISH THE SOMEWHAT DEEPER CONVECTIVE INHIBITION...AND ACTIVITY RUNNING OUT AHEAD OF DEEPER FRONTAL AND UPPER FORCING. HOWEVER...STILL CANNOT RULE OUT SURFACE-BASED DEVELOPMENT THIS EVENING...SO WILL CONTINUE THAT THREAT OVER SOUTHEAST KS. IT NOW APPEARS THAT ELEVATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WEST OF THE FLINT HILLS THIS EVENING/OVERNIGHT...CLOSER TO THE 850-700MB FRONTAL ZONE AND UPPER FORCING. GIVEN MUCAPES AROUND 1000 J/KG AND DEEP-LAYER EFFECTIVE SHEAR AROUND 50-60 KTS...THE STRONGEST ACTIVITY WILL BE CAPABLE OF DIME TO HALF-DOLLAR SIZE HAIL. THEREFORE...AFTER COORDINATION WITH SPC AND SURROUNDING WFOS...HAVE ISSUED A SEVERE THUNDERSTORM WATCH GENERALLY ALONG/WEST OF THE FLINT HILLS THROUGH 1 AM. VERY ODD SETUP...AS THIS CONVECTION WILL BE OCCURRING WITH SURFACE TEMPERATURES NEAR OR BELOW FREEZING...SO BRIEF PERIODS OF HEAVY CONVECTIVE FREEZING RAIN AND SLEET WILL BE POSSIBLE. ADK && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 330 PM CDT TUE APR 9 2013 FORECAST CONCERNS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...WITH AN INCREASING THREAT FOR HAZARDOUS WINTERY PRECIPITATION THIS EVENING THROUGH WEDNESDAY MORNING. AS OF 230 PM...A VERY STRONG COLD FRONT STRETCHING FROM NORTHEAST KS SOUTHWEST INTO SOUTH-CENTRAL KS AND SOUTH INTO WESTERN OK CONTINUED TO PROGRESS EAST/SOUTHEAST ACROSS THE REGION. A RELATIVELY WARM AND MOIST/UNSTABLE AIRMASS IN THE 70S EXISTED AHEAD OF THE FRONT...WITH TEMPERATURES PLUMMETING INTO THE 30S AND 40S IMMEDIATELY IN ITS WAKE. IN THE UPPER LEVELS...AN EXPANSIVE AND DEEP MID/UPPER TROUGH SPUN OVER THE CENTRAL/SOUTHERN ROCKIES. SEVERE WEATHER CHANCES...ANTICIPATING SFC-BASED THUNDERSTORMS TO CONTINUE FORMING ALONG THE ADVANCING COLD FRONT THIS AFTERNOON AND EVENING...GENERALLY ALONG/SOUTHEAST OF THE KS TURNPIKE CORRIDOR. SINCE SURFACE COLD FRONT IS OUTRUNNING THE DEEPER FRONTAL AND UPPER FORCING...UNSURE ON JUST HOW WIDESPREAD/SEVERE THIS ACTIVITY WILL BE. HOWEVER...THINKING THE POTENTIAL EXISTS FOR QUARTER-GOLFBALL SIZE HAIL AND 60-70 MPH WINDS WITH THE STRONGEST ACTIVITY...ALONG WITH A SLIGHT CHANCE OF AN ISOLATED TORNADO. GIVEN THE STRONG LINEAR FRONTAL FORCING IN CONCERT WITH STOUT EFFECTIVE SHEAR...MAIN STORM MODE WILL BE BROKEN LINES WITH EMBEDDED SUPERCELL STRUCTURES. GENERALLY WEST OF THE TURNPIKE...SCATTERED ELEVATED STORMS ARE POSSIBLE...WITH AN ATTENDANT THREAT OF MARGINALLY SEVERE HAIL GIVEN MODEST ELEVATED INSTABILITY AND STRONG EFFECTIVE SHEAR. AS THE SHALLOW COLD AIR CONTINUES ADVANCING EAST THIS EVENING/TONIGHT...THE MID/UPPER TROUGH HANGING BACK OVER THE ROCKIES WILL PREVENT DEEP COLD AIR FROM ADVANCING SOUTHEAST ACROSS THE AREA...ALLOWING FOR A VERY STOUT WARM/MOIST LAYER AROUND 800 MB TO PERSIST WELL TO THE WEST OF THE EFFECTIVE SURFACE COLD FRONT. WITH ENERGY CONTINUING TO APPROACH FROM THE SOUTHWEST...TIGHTENING THE MID-LEVEL BAROCLINIC ZONE ACROSS THE REGION...ANTICIPATING WIDESPREAD PRECIPITATION TO BUST OUT WEST OF THE FLINT HILLS THIS EVENING/TONIGHT. GIVEN THE EXPECTED SUB-FREEZING SURFACE TEMPERATURES FROM WEST TO EAST...ANTICIPATING THE POTENTIAL FOR WIDESPREAD FREEZING RAIN/SLEET...SOME OF WHICH COULD BE CONVECTIVE/HEAVY IN NATURE...WHICH COULD ALLOW FOR RAPID ICE/SLEET ACCUMULATIONS IN SPOTS. ANTICIPATING THIS ACTIVITY TO GRADUALLY PUSH INTO EASTERN KS WEDNESDAY...ALTHOUGH WARMING TEMPERATURES THROUGH DAY MAY ALLOW MOSTLY LIQUID PRECIPITATION BY LATE MORNING. CONSEQUENTLY...ISSUED A WINTER WEATHER ADVISORY FROM LATE THIS AFTERNOON THROUGH WEDNESDAY GENERALLY ALONG/WEST OF THE FLINT HILLS...INCLUDING THE WICHITA METRO. LATER SHIFTS MAY NEED TO EXPAND IT EAST ANOTHER ROW OF COUNTIES. ADDITIONALLY...IF CONVECTIVE FREEZING RAIN/SLEET MATERIALIZES...LATER SHIFTS MAY NEED TO UPGRADE TO A WINTER STORM WARNING. WELL BELOW NORMAL TEMPERATURES WILL LIKELY CONTINUE THROUGH LATE WEEK...AS THE DEEP MID/UPPER TROUGH SLOWLY ADVANCES EAST ACROSS MID-AMERICA. ADK .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 330 PM CDT TUE APR 9 2013 MODEL CONSENSUS SUGGESTS WARMING TEMPERATURES BY THE WEEKEND...WITH POTENTIALLY ANOTHER STRONG WEATHER SYSTEM ARRIVING FOR EARLY-MID NEXT WEEK...AS ANOTHER TROUGH DIGS ACROSS THE WESTERN CONUS. THERE IS QUITE A BIT OF SUPPORT FROM THE ECMWF AND GFS (ALONG WITH GFS ENSEMBLE MEMBERS)...SO CONFIDENCE IS BEGINNING TO INCREASE IN THE POTENTIAL FOR MORE PRECIPITATION EARLY-MID NEXT WEEK. ADK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 745 PM CDT TUE APR 9 2013 A MESSY SITUATION HAS COMMENCED OVER CNTRL KS WHERE WINTRY MIX IS IN PROGRESS OVER KRSL & KSLN 30-50NM WNW OF SHARP COLD FRONT THAT HAS FINALLY CROSSED KS TURNPIKE. IFR CIGS & VSBYS LIKELY OVER ALL OF CNTRL KS FOR MOST OF 10/12Z EDITION. STG-SVR TSRAGR CONTINUE TO LINE UP ALONG NNE-SSW ORIENTED 850-MB COLD FRONT THAT CONTINUES TO MOVE VERY SLOWLY E TOWARD CNTRL & SC KS. GOLFBALL-SIZED HAIL IS LIKELY WITH THE STRONGEST TSRA. AS SFC COLD FRONT CONTINUES TO PROGRESS SLOWLY SE NW WINDS ~22KTS /25MPH WITH ~30KT/35MPH GUSTS ARE TO BE EXPECTED FOR REST OF THE NIGHT. KCNU TO MAINTAIN VFR STATUS TIL ~05Z WHEN STRONG COLD FRONT SHOULD ARRIVE. AFTER FRONTAL PASSAGE CIGS & VSBYS WILL DETERIORATE RAPIDLY TO IFR. MANY UPDATES WILL LIKELY BE NEEDED THROUGHOUT THE NIGHT. && .FIRE WEATHER... ISSUED AT 330 PM CDT TUE APR 9 2013 WIDESPREAD PRECIPITATION WILL AFFECT THE REGION THIS EVENING THROUGH WEDNESDAY MORNING...ALONG WITH MUCH COLDER TEMPERATURES THROUGH LATE WEEK. FIRE DANGER MAY BECOME MORE ELEVATED BY THE WEEKEND...DUE TO WARMING TEMPERATURES AND INCREASING SOUTHERLY WINDS. HOWEVER...CRITICAL FIRE DANGER IS NOT ANTICIPATED BY ANY MEANS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 28 37 27 48 / 80 80 10 10 HUTCHINSON 26 36 26 47 / 80 60 10 10 NEWTON 27 37 26 45 / 80 80 10 10 ELDORADO 29 38 27 47 / 80 80 10 10 WINFIELD-KWLD 30 39 26 50 / 80 80 10 10 RUSSELL 23 35 25 45 / 60 50 10 0 GREAT BEND 23 36 25 46 / 60 50 10 0 SALINA 26 37 26 45 / 80 60 10 10 MCPHERSON 25 36 26 46 / 80 60 10 10 COFFEYVILLE 37 43 29 50 / 70 80 10 10 CHANUTE 37 42 30 49 / 70 80 10 10 IOLA 37 42 30 48 / 70 80 10 10 PARSONS-KPPF 37 42 30 49 / 70 80 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR KSZ052-053- 068-069-083-092-093. WINTER WEATHER ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR KSZ032-033- 047>051-067. WINTER WEATHER ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR KSZ082-091. &&
Hazardous weather outlook, Apr 9, 4:21 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT TUE APR 9 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY BEFORE MIDNIGHT. THE PRIMARY THREATS EAST OF THE TURNPIKE WILL BE QUARTER TO GOLFBALL SIZE HAIL...60 TO 70 MPH WINDS AND AN ISOLATED TORNADO. THE MAIN THREATS WEST OF THE TURNPIKE WILL BE DIME TO QUARTER SIZE HAIL. MUCH COLDER AIR WILL FILTER SOUTHEAST IN WAKE OF THE COLD FRONT. WITH PRECIPITATION EXPECTED TO GRADUALLY INCREASE ACROSS THE REGION TONIGHT...FREEZING DRIZZLE...FREEZING RAIN AND SLEET IS LIKELY GENERALLY ALONG AND WEST OF THE FLINT HILLS. ICE AND SLEET ACCUMULATIONS ARE LIKELY...ESPECIALLY ON ELEVATED SURFACES. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTRY MIX OF FREEZING RAIN AND SLEET SHOULD PERSIST UNTIL LATE WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY FOR MORE INFORMATION. THUNDERSTORM CHANCES SHOULD INCREASE ACROSS THE AREA FROM SUNDAY THROUGH MID NEXT WEEK. AT THIS TIME IT APPEARS AT LEAST STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THROUGH THE EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMB/ADK
In the hours before
Local storm report, Apr 9, 8:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 8 NW ELLSWORTH 38.82N 98.33W
04/09/2013 E0.50 INCH ELLSWORTH KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 9, 8:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL STERLING 38.21N 98.21W
04/09/2013 E0.50 INCH RICE KS PUBLIC
&&
CWHLocal storm report, Apr 9, 8:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL HUTCHINSON 38.07N 97.91W
04/09/2013 E0.25 INCH RENO KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 9, 8:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 4 E GLENDALE 38.90N 97.80W
04/09/2013 M60 MPH SALINE KS TRAINED SPOTTER
COURTESY OF SPOTTER NETWORK
&&
SGSLocal storm report, Apr 9, 8:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 W HUTCHINSON 38.07N 97.95W
04/09/2013 E0.50 INCH RENO KS PUBLIC
COURTESY MPING APP.
&&
CWHSpecial weather statement, Apr 9, 9:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 904 PM CDT TUE APR 9 2013 KSZ067-082-100230- KINGMAN-RENO- 904 PM CDT TUE APR 9 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF KINGMAN...AND MOVING NORTH AT 55 MPH. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3751 9847 3812 9847 3797 9773 3740 9796 TIME...MOT...LOC 0204Z 195DEG 47KT 3760 9821 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:11 PM CDT | Special Weather Statement | ICT | Rice | 34 min |
| Apr 9, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 41 min |
| Apr 9, 8:08 PM CDT | Special Weather Statement | ICT | Ellsworth | 37 min |
| Apr 9, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice, Saline | 55 min |
| Apr 9, 8:22 PM CDT | Special Weather Statement | ICT | Reno | 23 min |
| Apr 9, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Apr 9, 9:04 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 26 min |
| Apr 9, 9:29 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Apr 9, 9:49 PM CDT | Winter Storm Warning | ICT | Ellsworth, Harper, Harvey, Kingman, McPherson, Marion and 5 more | 17 hr |
| Apr 9, 9:56 PM CDT | Special Weather Statement | ICT | Kingman | 34 min |
| Apr 9, 10:27 PM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Apr 9, 10:44 PM CDT | Special Weather Statement | ICT | Sumner | 46 min |
| Apr 9, 11:50 PM CDT | Special Weather Statement | ICT | Butler | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.